×

zbMATH — the first resource for mathematics

Lower estimates of top Lyapunov exponent for cooperative random systems of linear ODEs. (English) Zbl 1311.34123
Summary: For cooperative random linear systems of ordinary differential equations a method is presented of obtaining lower estimates of the top Lyapunov exponent. The proofs are based on applying some polynomial Lyapunov-like function. Known estimates for the dominant eigenvalue of a nonnegative matrix due to G. Frobenius and L. Yu. Kolotilina are shown to be specializations of our results.

MSC:
34D08 Characteristic and Lyapunov exponents of ordinary differential equations
34C12 Monotone systems involving ordinary differential equations
15B48 Positive matrices and their generalizations; cones of matrices
34A30 Linear ordinary differential equations and systems
34F05 Ordinary differential equations and systems with randomness
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] Arnold, Ludwig, Random dynamical systems, Springer Monographs in Mathematics, xvi+586 pp. (1998), Springer-Verlag: Berlin:Springer-Verlag · Zbl 0906.34001
[2] [BenSch] M. Bena\"\im and S. J. Schreiber, Persistence of structured populations in environmental models, Theor. Popul. Biol. 76 (2009), no. 1, 19-34, DOI 10.1016/j.tpb.2009.03.007. (not covered in MR) · Zbl 1213.92057
[3] Berman, Abraham; Plemmons, Robert J., Nonnegative matrices in the mathematical sciences, Classics in Applied Mathematics 9, xx+340 pp. (1994), Society for Industrial and Applied Mathematics (SIAM): Philadelphia, PA:Society for Industrial and Applied Mathematics (SIAM) · Zbl 0815.15016
[4] Chueshov, Igor, Monotone random systems theory and applications, Lecture Notes in Mathematics 1779, viii+234 pp. (2002), Springer-Verlag: Berlin:Springer-Verlag · Zbl 1023.37030
[5] Farkas, Mikl{\'o}s, Periodic motions, Applied Mathematical Sciences 104, xiv+577 pp. (1994), Springer-Verlag: New York:Springer-Verlag · Zbl 0805.34037
[6] Garay, Barnabas M.; Hofbauer, Josef, Robust permanence for ecological differential equations, minimax, and discretizations, SIAM J. Math. Anal., 34, 5, 1007-1039 (2003) · Zbl 1026.37006
[7] Johnson, Russell A.; Palmer, Kenneth J.; Sell, George R., Ergodic properties of linear dynamical systems, SIAM J. Math. Anal., 18, 1, 1-33 (1987) · Zbl 0641.58034
[8] Josi{\'c}, Kre{\v{s}}imir; Rosenbaum, Robert, Unstable solutions of nonautonomous linear differential equations, SIAM Rev., 50, 3, 570-584 (2008) · Zbl 1156.34008
[9] Kolotilina, L. Yu., Lower bounds for the Perron root of a nonnegative matrix, Linear Algebra Appl., 180, 133-151 (1993) · Zbl 0785.15005
[10] Malik, Tufail; Smith, Hal L., Does dormancy increase fitness of bacterial populations in time-varying environments?, Bull. Math. Biol., 70, 4, 1140-1162 (2008) · Zbl 1142.92045
[11] Marcus, Marvin; Minc, Henryk, A survey of matrix theory and matrix inequalities, xii+180 pp. (1992), Dover Publications Inc.: New York:Dover Publications Inc.
[12] [Mi-arXiv] Janusz Mierczy\'nski, A simple proof of monotonicity for linear cooperative systems of ODEs, available at arXiv:1304.6562.
[13] Mierczy{\'n}ski, Janusz; Schreiber, Sebastian J., Kolmogorov vector fields with robustly permanent subsystems, J. Math. Anal. Appl., 267, 1, 329-337 (2002) · Zbl 1017.34052
[14] Mierczy{\'n}ski, Janusz; Shen, Wenxian, Principal Lyapunov exponents and principal Floquet spaces of positive random dynamical systems. II. Finite-dimensional systems, J. Math. Anal. Appl., 404, 2, 438-458 (2013) · Zbl 1320.37027
[15] Mierczy{\'n}ski, Janusz; Shen, Wenxian, Persistence in forward nonautonomous competitive systems of parabolic equations, J. Dynam. Differential Equations, 23, 3, 551-571 (2011) · Zbl 1239.35059
[16] Mierczy{\'n}ski, Janusz; Shen, Wenxian, Spectral theory for forward nonautonomous parabolic equations and applications. Infinite dimensional dynamical systems, Fields Inst. Commun. 64, 57-99 (2013), Springer: New York:Springer · Zbl 1274.35253
[17] Mierczy{\'n}ski, Janusz; Shen, Wenxian; Zhao, Xiao-Qiang, Uniform persistence for nonautonomous and random parabolic Kolmogorov systems, J. Differential Equations, 204, 2, 471-510 (2004) · Zbl 1092.35015
[18] Minc, Henryk, Nonnegative matrices, Wiley-Interscience Series in Discrete Mathematics and Optimization, xiv+206 pp. (1988), John Wiley & Sons Inc.: New York:John Wiley & Sons Inc. · Zbl 0638.15008
[19] Salceanu, Paul L., Robust uniform persistence in discrete and continuous nonautonomous systems, J. Math. Anal. Appl., 398, 2, 487-500 (2013) · Zbl 1267.34086
[20] Schreiber, Sebastian J., Criteria for \(C^r\) robust permanence, J. Differential Equations, 162, 2, 400-426 (2000) · Zbl 0956.34038
[21] Schwenk, Allen J., Tight bounds on the spectral radius of asymmetric nonnegative matrices, Linear Algebra Appl., 75, 257-265 (1986) · Zbl 0654.15011
[22] Seneta, E., Non-negative matrices and Markov chains, Springer Series in Statistics, xvi+287 pp. (2006), Springer: New York:Springer · Zbl 1099.60004
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.